Alert archive / Tennessee / Wind Advisories in 2026
Wind Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 10, 2026, 1:22 PM EST for 8 counties in Tennessee. It took effect at Jan 11, 2026, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 1:22 PM EST (18:22 UTC)
- In effect from
- Jan 11, 2026, 7:00 AM EST
- Expired
- Jan 11, 2026, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS74 KMRX 101822 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 122 PM EST Sat Jan 10 2026 TNZ018-041-043-045-047-072-074-110700- /O.NEW.KMRX.WI.Y.0002.260111T0600Z-260112T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Shady Valley, Mountain City, Hartford, Neva, Cedar Creek, Erwin, Limestone Cove, Hampton, Cades Cove, Laurel Bloomery, Doeville, Elkmont, Unicoi, Gatlinburg, and Trade 122 PM EST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and Unicoi Counties. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 19
2 follow-up statements
305 WWUS74 KMRX 110545 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1245 AM EST Sun Jan 11 2026 TNZ087-111900- /O.EXB.KMRX.WI.Y.0002.260111T1200Z-260112T0000Z/ Southeast Monroe- Including the cities of Coker Creek and Citico 1245 AM EST Sun Jan 11 2026 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph across the highest elevations expected. * WHERE...Southeast Monroe County. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TNZ018-041-043-045-047-072-074-111900- /O.EXT.KMRX.WI.Y.0002.260111T1200Z-260112T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Doeville, Neva, Trade, Unicoi, Limestone Cove, Elkmont, Hampton, Erwin, Hartford, Shady Valley, Gatlinburg, Mountain City, Cades Cove, and Laurel Bloomery 1245 AM EST Sun Jan 11 2026 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph across the highest elevations expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and Unicoi Counties. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
121 WWUS74 KMRX 111948 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 248 PM EST Sun Jan 11 2026 TNZ018-041-043-045-047-072-074-087-120000- /O.CON.KMRX.WI.Y.0002.000000T0000Z-260112T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Erwin, Hartford, Citico, Shady Valley, Mountain City, Cedar Creek, Hampton, Gatlinburg, Coker Creek, Unicoi, Trade, Laurel Bloomery, Cades Cove, Doeville, Limestone Cove, Neva, and Elkmont 248 PM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:18 PM EST, 4 minutes earlier. Its key messages:
- Updated at 1240 PM EST Sat Jan 10 2026
- Much colder temperatures expected tonight and Sunday.
- Gusty winds, especially in the higher terrain. Wind chill temperatures much colder than ambient temps. Trees and powerlines will be vulnerable.
- Seasonally colder and mostly dry weather will return by Sunday into early next week, though a few snow showers with possible accumulations generally for higher elevations Wednesday night into Thursday.
Area forecast discussion, Jan 10, 1:18 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
118 PM EST Sat Jan 10 2026
...New DISCUSSION...
.KEY MESSAGES...
Updated at 1240 PM EST Sat Jan 10 2026
- Much colder temperatures expected tonight and Sunday.
- Gusty winds, especially in the higher terrain. Wind chill
temperatures much colder than ambient temps. Trees and
powerlines will be vulnerable.
- Seasonally colder and mostly dry weather will return by Sunday
into early next week, though a few snow showers with possible
accumulations generally for higher elevations Wednesday night
into Thursday.
&&
.DISCUSSION...
Issued at 1240 PM EST Sat Jan 10 2026
In the short-term, a vigorous upper-level trough will pivot across
the Southern Appalachians this evening. As the trough axis shifts
east overnight, flow aloft will transition rapidly to a
northwesterly regime ushering in strong cold air advection. The
post frontal environment will be characterized by a tightening
pressure gradient and a 35-45 knot northwesterly low level jet at
850mb. Model soundings indicate efficient momentum transfer in
this regime, particularly where lapse rates steepen in the lower
levels. This should support wind gusts of 30-40mph in the higher
terrain and exposed ridges of the East Tennessee mountains late
tonight through Sunday afternoon.
Some orographic lifting of the lingering low level moisture along
the western slopes may squeeze out flurries or light snow showers
in elevations above 3500 ft - areas such as High Knob, Roan
Mountain, etc. Surface temperatures by Sunday morning will be much
colder than the past couple of weeks as nature finally got the
memo that it is still winter.
Probabilistic guidance indicates a greater than 80% chance of wind
gusts exceeding 40 mph for the highest peaks o f the Great Smoky
Mountains. There is a wind advisory for these areas most likely
affected. This may lead to isolated downed trees and power outages
in the high elevation communities. Valley locations will be breezy
but remain below advisory criteria.
Seasonably cool weather will continue through Tuesday. By
Wednesday evening the models begin to diverge in their solution to
the next, possibly impactful trough. Current ensemble
probabilities for measurable precipitation hover around 30-40%,
heavily dependent on the track of the southern low. Thermal
profiles suggest that if precipitation does reach the area, it
would primarily be rain for valley locations with a low
probability (less than 25%) of a wintry mix. Higher elevations
would see the majority of any accumulating snowfall.
&&
.AVIATION...
(18Z TAFS)
Issued at 1208 PM EST Sat Jan 10 2026
Widespread rainfall has moved east of the area, however, a few
lingering light rain showers still possible early this afternoon.
Winds will become westerly and perhaps gusty at times after 04Z.
Gusty westerly winds will persist throughout the morning hours and
likely into Sunday afternoon. MVFR conditions expected overnight
at all TAF sites due to low ceilings. Improvement to VFR at KCHA
and KTYS will occur mid morning but KTRI will remain at MVFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 37 44 27 51 / 10 0 0 0
Knoxville McGhee Tyson Airport, TN 35 41 23 46 / 20 0 0 0
Oak Ridge, TN 34 41 24 46 / 20 0 0 0
Tri Cities Airport, TN 32 38 20 44 / 50 30 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Wind Advisory from 1 AM to 7 PM EST Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Unicoi.
VA...NONE.
&&
DISCUSSION...99
AVIATION...99Hazardous weather outlook, Jan 10, 11:25 AM EST, 1 hour 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 1125 AM EST Sat Jan 10 2026 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111630- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 1125 AM EST Sat Jan 10 2026 /1025 AM CST Sat Jan 10 2026/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Low probability for hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in Tennessee, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.